MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660095S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "after performing a calibration check and inserting the gamma long nail according to the manual, the lag screw was inserted.When attempting to attach the u-guide to the lag screw, it could not be attached.The surgeons confirmed with x-rays that the lag screw itself had slipped out of the lag screw hole and was inserted through the front of the nail.(after inserting the nail, the nail was retightened with a ball-tip screwdriver, and a calibration check was also performed before insertion.All procedures were performed according to the manual, and the precision pin was also inserted in the correct order through the sleeve before performing the lag screw drill.) the lag screw that could not be inserted in the correct position was removed.After slightly deepening the nail, the precision pin was reinserted, and it entered while interfering with the lag screw hole of the nail.The lag screw drill was also re-drilled while interfering with the lag screw hole.After that, the removed lag screw was reinserted, and the operation was completed.Although the connection is unclear, when the precision pin was first inserted and drilling was performed, there was a bone fragment protruding forward, so the surgeon used an elevator to hold the bone fragment in place from the front.After the surgery, the sales representatives inspected the instruments, but no problems were found.".
 
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation.The provided images do not allow to confirm any mispositioning or insertion impaired during the procedure.The provided images and available information were forwarded to medical affairs, with the following review: the image does not allow to confirm the event.Something went wrong from the start, or the guidewire was retracted after the drilling an reinserted in a wrong direction.Clearly procedures were not followed and checked.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user-related issue, likely due to deviations from the recommended procedure during the steps leading up to the insertion of the lag screw.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - RC LAG SCREW D10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22848757
Report Number0008031020-2025-01401
Device Sequence Number8421846
Product Code HSB
UDI-Device Identifier07613327591927
UDI-Public(01)07613327591927(17)350228(10)K1123A6
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660095S
Device Lot NumberK1123A6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale